• dawnkoepnick dawnkoepnick
    December 27, 2008
    I have psoriasis of the face, its very red and when i put cream on it, it burns. HELP
    dawnkoepnick dawnkoepnick
    December 27, 2008

    I have psoriasis of the face, its very red and when i put cream on ot it burns what can i do?

     

    READ MORE

FROM OUR EXPERTS

  • Dr. Hema Sundaram
    Health Guide
    January 02, 2009
    Dr. Hema Sundaram
    Health Guide
    December 27, 2008

    Dear Dawn,

     

    If you haven't already consulted a board certified dermatologist about your face, I recommend that you do so as soon as possible - or perhaps make a return vsit if you've already had a consultation before. Psorasis can make your face red but there are other skin conditions which can do this too and which may affect the face more commonly than psoriasis. These skin conditions include rosacea, contact dermatitis (allergy or irritation due to something you're applying to your face), some sun sensitivity conditions and seborrheic dermatitis (which can cause redness and scaling between the eyebrows, from the sides of the nose down to the sides of the mouth and on the scalp). So first, it's essential that you get an accurate diagnosis so that you can receive the appropriate treatment.

     

    Treatment for these conditions is to first remove any possible causes of the rash. This may require further investigations such as patch testing - a type of allergy testing that involves applying adhesive patches to your back to see whether you are allergic to fragrance, preservatives or any of the other common ingredients of facial cleansers and creams, shampoos, make-up and other skin and hair care products to which your face is exposed, even transiently, on a daily basis. The second treatment is to apply a topical treatment - often a cortisone type cream - to reduce the inflammation and hence reduce the resultant redness.

     

    If you are experiencing burning with the cream you're currently applying, it may actually be making the situation worse, since you may be experiencing skin allergy or irritation from one of the ingredients of this cream. So I recommend that you stop applying it and head for your dermatologist as soon as possible.

     

    Good luck!

     

    Dr. Hema  

  • HealthGal
    Health Guide
    December 29, 2008
    HealthGal
    Health Guide
    December 27, 2008

    Psoriasis can be really protracted and very difficult to treat but there are a number of different steroid creams and other treatment formulations available so I would work directly with a dermatologist who can patch test different options before using it all over on the affected areas.  You may also need some sytemic oral medications to help get the psoriasis under control.


FROM OUR COMMUNITY

  • jaymeallan January 03, 2009
    jaymeallan
    December 27, 2008

    Rodan and Fields, Stanford trained Dermatologists, have a product out called Soothe.  It is for sensitive, irritated skin, Psoriasis, Rosacea, etc...  It is all natural with no dyes, or fragrance, and it cleans your skin from the inside out giving you clear, healthy skin.  for more information you can email me or go to www.rodanandfields.com/jallan  Rodan and Fields products are proven to work with a 100%money back guarantee, so they are risk free.

    READ MORE
  • Valshope March 15, 2009
    Valshope
    December 27, 2008

    There is a great all natural product that has no dye's, perfumes, chemicals or alcohol, it is very soothing and my husband and grandmother both find it relieves the pain and itch. It is Granny Goodwin's soothing Skin Balm. You can find it at www.grannygoodwins.com

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.